Pseudotumor Cerebri Following Nexplanon® Implantation
There has been much discussion about the relationship between hormonal contraceptives and the development of pseudotumor cerebri (PTC). Some have claimed that progestin-containing contraceptives, such as levonorgestrel intrauterine devices, are linked to PTC. However, the relationship and mechanism of PTC following the use of progestin-containing contraceptives remain controversial. We present a case of PTC following implantation of Nexplanon® (etonogestrel) (Merck Sharp & Dohme BV, Haarlem, The Netherlands), a progestin contraceptive. Clinicians should be vigilant for visual disturbances, headache, nausea, and other signs of increased intracranial pressure in patients receiving progestin-containing contraceptives.
Jewett, Benjamin E.; Wallace, Rick L.; and Sarkodie, Olga, "Pseudotumor Cerebri Following Nexplanon® Implantation" (2018). ETSU Faculty Works. 260.